Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 11, NWS Corpus Christi, TX

July 18, 2014La Salle County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 18, 2014, 5:25 AM CDT for La Salle County, Texas. It was in force for 110 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2014, 5:25 AM CDT (10:25 UTC)
Expired
Jul 18, 2014, 7:15 AM CDT
In force
110 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County La Salle County, TX

The radar

The Laughlin AFB radar (KDFX), 147 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:00 AM CDTFLASH FLOOD3 S Los Angeles, TXWATER WAS COVERING THE ROAD ON FARM TO MARKET ROAD 469 SOUTH OF LOS ANGELES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WGUS54 KCRP 181025
FFWCRP
TXC283-181215-
/O.NEW.KCRP.FF.W.0011.140718T1025Z-140718T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 AM CDT FRI JUL 18 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 715 AM CDT

* AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE NORTHERN         
  PORTIONS OF LA SALLE COUNTY. DOPPLER RADAR ESTIMATED 1 TO 3        
  INCHES HAVE FALLEN OVER THE AREA WITH AN ADDITIONAL 2 TO 4 INCHES  
  POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COTULLA...ARTESIA WELLS...FOWLERTON...GARDENDALE...LOS ANGELES AND 
  MILLET. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...SAGE   
  CREEK...CIBOLO CREEK AND YEAGER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 2823 9881 2826 9940 2864 9940 2865 9939
      2865 9881

$$

CB
1 follow-up statement
070 
WGUS74 KCRP 181131
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
631 AM CDT FRI JUL 18 2014

TXC283-181215-
/O.CON.KCRP.FF.W.0011.000000T0000Z-140718T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE-
INCLUDING THE CITY OF COTULLA
631 AM CDT FRI JUL 18 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
NORTHERN LA SALLE COUNTY...

AT 619 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ON 
FARM TO MARKET ROAD 133 WEST OF ARTESIA WELLS. AS WELL AS WATER 
COVERING THE ROAD ON FARM TO MARKET ROAD 469 SOUTH OF LOS ANGELES.  
THESE STORMS ARE MOVING SOUTHEAST AT 25 MPH. AN ADDITIONAL 1 TO 2 
INCHES OF RAIN WILL BE POSSIBLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARTESIA
WELLS...FOWLERTON...GARDENDALE...MILLET...MILLETT AND WOODWARD. SOME 
CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...SAGE CREEK...CIBOLO 
CREEK AND YEAGER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 2823 9881 2826 9940 2864 9940 2865 9939
      2865 9881

$$

CB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 5:04 AM CDT, 21 minutes earlier.

Area forecast discussion, Jul 18, 5:04 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
504 AM CDT FRI JUL 18 2014

.SHORT TERM (TODAY THROUGH SATURDAY)...A VERY WEAK ALMOST
STATIONARY FRONTAL BOUNDARY REMAINS DRAPED NORTH OF THE CWA. WITH
ADDITIONAL AIDE FROM MID LEVEL VORT MAX...ENOUGH LIFT COMBINED
WITH DEEP TROPICAL MOISTURE WILL CONTINUE SHOWERS AND
THUNDERSTORMS THIS MORNING...WITH STORMS BEGINNING TO ENTER THE
NORTHERN PORTIONS OF THE CWA. MODELS CONTINUE TO KEEP THE MAIN
BOUNDARY NORTH OF THE REGION...WHILE CONVECTION CONTINUES AS THE
VORT MAX BREAKS OFF THE MAIN UPPER LEVEL TROUGH AND SLOWLY MOVES
OFF TO THE WEST. MAIN CONCERN WOULD BE HEAVY RAINS AS PWATS ARE
PROG TO REACH 2.3 INCHES...WITH WEAK STEERING FLOW PRODUCING SLOW
MOVING STORMS. MOISTURE WILL REMAIN AVAILABLE AS H85 FLOW REMAINS
GENERALLY OUT OF THE SOUTHEAST. EXPECTING DEVELOPMENT TO FILL IN
OVER THE WESTERN LOCATIONS THROUGH THE REST OF THE MORNING
HOURS...WITH DAYTIME HEATING ADDING TO THE INSTABILITY ALLOWING
FOR STORMS TO FILL OUT ACROSS THE EASTERN PORTIONS. STABILIZATION
SHOULD OCCUR THROUGH THE LATE AFTERNOON INTO THE EVENING HOURS AS
THE BOUNDARY WASHES OUT AND THE MAIN UPPER DISTURBANCE MOVES WEST
OF THE AREA. KNOCKED TEMPERATURES DOWN TODAY WITH THE EXPECTATION
OF THICKER CLOUD COVERAGE AND RAINFALL. CONTINUED SLIGHT TO CHANCE
POPS ON SATURDAY AS MOISTURE LINGERS WITH A WEAK UPPER DISTURBANCE
ACROSS THE AREA. RAIN CHANCES FOLLOW A TYPICAL DIURNAL TREND WITH
SHOWERS ACROSS THE EASTERN HALF EARLY IN THE MORNING...THEN
TRANSITIONING TO SHOWERS AND THUNDERSTORMS MID DAY AND MOVING
INLAND WITH THE SEA BREEZE.

&&

.SHORT TERM (SATURDAY NIGHT THROUGH THURSDAY)...A WEAK MID LEVEL
SHORT WAVE TROUGH WILL MOVE THROUGH THE BRUSH COUNTRY SATURDAY
EVENING WITH POSSIBLY A WEAK SHEAR AXIS REMAINING OVER THE VICTORIA
CROSSROADS FOR SUNDAY. THERE WILL BE SUFFICIENT MOISTURE IN THIS
AREA FOR A LINGERING SLIGHT CHANCE OF CONVECTION OVER THE WESTERN
BRUSH COUNTRY SATURDAY EVENING. KEPT SLIGHT CHANCE POPS OVER THE
WATERS EARLY SUNDAY MORNING WITH ISOLATED CONVECTION POSSIBLE FOR
THE VICTORIA AREA ON SUNDAY. UPPER LEVEL RIDGE WILL STRENGTHEN OVER
SOUTHWEST TEXAS INTO THE SOUTHERN HIGH PLAINS SUNDAY THROUGH
TUESDAY. DRIER AIR AT 85H WILL MOVE INTO SOUTH TEXAS MONDAY NIGHT
AND CONTINUE INTO TUESDAY. THE UPPER RIDGE MOVES TO THE WEST ON
WEDNESDAY AND A TUTT LOW MOVES INTO DEEP SOUTH TEXAS. SUFFICIENT
MOISTURE WILL MOVE INTO THE COASTAL PLAINS TO MENTION SLIGHT CHANCE
POPS WEDNESDAY EXCEPT FOR THE FAR WEST COUNTIES. THE TUTT LOW MOVES
INTO NORTHERN MEXICO ON THURSDAY AND THE PRECIPITABLE WATER VALUES
LOWER SOME...SO NO MENTION OF RAIN CHANCES ON THURSDAY. WENT A FEW
DEGREES ABOVE GUIDANCE EACH DAY WITH THE WARMEST DAYS ON MONDAY AND
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    93  79  94  80  96  /  40  20  30  10  10
VICTORIA          90  77  94  77  96  /  60  20  30  10  20
LAREDO            98  79 101  80 104  /  40  30  20  20  10
ALICE             94  79  98  79 100  /  50  10  30  10  10
ROCKPORT          89  79  90  82  92  /  40  20  30  10  20
COTULLA           94  77  98  77 102  /  60  20  20  20  10
KINGSVILLE        95  79  98  79  99  /  40  10  30  10  10
NAVY CORPUS       90  80  90  82  92  /  30  20  30  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB/85...SHORT TERM
TMT/89...LONG TERM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:31 AM CDTAreal Flood AdvisoryCRPLa Salle119 min
Jul 18, 6:02 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb88 min
Jul 18, 7:31 AM CDTSevere Thunderstorm WarningCRPDuval44 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.